Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

hey guys.

first of all i just want to say.

IHATEACNE. i hate it, i hate the word, i hate how you say it, "akk-nee" like some horrible version of the yeti.

okay.

ABOUT ME: i am 15, have just a tiny amount of acne on my forehead that is easily covered up with makeup (meaning you can't even tell in flash/no flash photography) and doesn't bother me too much, no acne anywhere else, but almost moderate? or more than mild? area on my back. this means, about 4-6 inches from the top down and from shoulder to shoulder. i would have several red spots, and it really bothered me, as well as leave me depressed sometimes, especially with summer and tanktops/swimsuit season here.

i was prescribed tretinoin 0.1% cream for my upper backne (kind of mild, maybe moderate?) because doxycycline, erythromycin, prascion cleanser, and birth control didn't work. i began 62 days ago.

the thing is, the area that had acne in the beginning is now pink/light red all over (no, i'm not overusing the tretinoin cream) and there are visible red spots everywhere - but they are all flat. like, if i were blind and ran my hands over my back, i would have mistaken it for someone with clear skin and no backne. very strange! could this be the stage before the initial breakout?

i kind of doubt it though, because..

1 - they have been flat for several weeks now, maybe 2? 3?

2 - i think i have had breakouts before while on this medication

3 - the medication is supposed to show "end" or "final" or "usual average final" at 8-12 weeks. aren't IBs supposed to occur during the beginning stages of treatment?

if anyone knows anything about this, or can just write a little note of encouragement, i will love you forever and ever. i know i'm being way too overdramatic with this little area of acne while others have it literally all over their bodies, but i have become terribly sad over this. my greatest fear right now is the acne actually clearing and then BAM coming back full strength and resistant to medications shortly after. this scares me to no end :'( -wants a hug.-

i say "i think this can apply to any medication" in the topic description because i heard some users on accutane talking about it.

if anyone is using this medication, or any version of it, retin-a, 0.01%, etc., or has been on a medication for about the same time as me (8-9 weeks), could you please post?

i would be so ever grateful.

Share this post


Link to post
Share on other sites

This doesn't sound like an IB but it does sound like red marks. I used Retin-A Micro 0.1% to clear my bacne but I honestly wasn't looking at it that much. But now I'm using RAM on my face and I know what you're talking about... I think it's just old pimples that made a scab and the stuff under the scab was pink, maybe you just didn't notice because they're on your back and not your face. It should go away in a little while. Keep using the Retin-A... I used it on my back for about 5 months before I stopped it and my acne has never returned (3 years since I stopped using it)... and it was severe/cystic then, so it CAN work! Best of luck!

Share this post


Link to post
Share on other sites

hm, may i ask how long it took for your "pink under-scabs" to go away?

i'm kind of doubting they're really scabs, though; i never scratch. unless whenever they come to the surface they automatically become scabs :D hm, but wow! 5 months!

i remember when i first started i thought it would be over in 2 weeks.

right now i'm trying to picture a goal of 12 weeks though, like it says on the instructions/warning sheet DONT PUT TRETINOIN IN YOUR EYES OR YOU WILL DIE.

Share this post


Link to post
Share on other sites

oh, and might i also ask - did your back finally clear up at 5 months or did you continue using it for a few months after it cleared?

i'm so scared it'll come back a little after if/when it goes away.

Share this post


Link to post
Share on other sites

Oh I was all cleared up well within three months (more like two), just kept using it for 3 or 4 months after... you're supposed to keep using it for a while even after you're clear. Well what's happening on my face now is if I get a pimple it'll pretty much die in a day or two, turn into a scab, and then when the scab falls off I get a red mark... Goes away pretty quickly... less than a week I'd say.

Share this post


Link to post
Share on other sites

I see.

Mine either aren't scabs, or go away horribly later, since I've had them for about 2 weeks now.

How come you still have a day and night drill in your signature if you're all clear now? :P

Share this post


Link to post
Share on other sites

How come you still have a day and night drill in your signature if you're all clear now? :P

Well my back is clear and has been for some time... my face is not. It's about 90% clear, but not all the way yet.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×